Alert archive / New Jersey / Special Marine Warnings in 2002

Special Marine Warning 86, NWS Philadelphia/Mount Holly

June 27, 2002

NWS Philadelphia/Mount Holly issued this special marine warning at Jun 27, 2002, 8:33 PM EDT. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2002, 8:33 PM EDT (00:33 UTC)
Expired
Jun 27, 2002, 10:30 PM EDT
In force
117 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jun 27, 3:22 PM EDT, 5 hours 11 minutes earlier.

Area forecast discussion, Jun 27, 3:22 PM EDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
322 PM EDT THU JUN 27 2002

SEEMS LIKE GROUNDHOG DAY (ALL OVER AGAIN) AS A REPLAY OF YDA/S WX IS
ONGOING TO SOME EXTENT...BUT FNT ARRIVING TNGT SHUD CAUSE LIKELY
POPS ALL ZONES AT SOME POINT TNGT. ENHANCED WORDING WAS CONCENTRATED
ON CNTRL AND NRN ZONES...THINKING THAT SVR CHARACTERISTICS MIGHT
WANE TWD/AFT MIDN SPCLY SERN ZONES...PERHAPS MORPHING INTO A HVY
RAIN EVENT BUT LO CONFIDENCE ON THAT.

OTHERWISE FNT HANGS UP FRI OVR CNTRL AND SRN AREAS SO WL CONT A CHC
OF RW/TRW...AS ANY ACTIVITY MAY BE AIDED BY S/WV MOVG ACRS THE CWA.
FOR NWRN ZONES WL FCST LESS THAN 30 POP.

FAIR WX FRI NITE AND SAT...AND INTO THE XTDD PD XCP FOR CHC POPS TUE
AND WED NRN ZONES.

TEMPS...MOS IS WARMER FOR FRI THAN PREV RUNS AND IS GENLY ACCEPTED
ALL PDS.

SCA ON CSTL WATERS SANDY HOOK NJ TO FENWICK ISLAND DE.

MPO   63  80  59  83 /  60  20   0   0
ABE   69  86  62  88 /  60  20   0   0
RDG   70  87  64  89 /  60  20   0   0
PHL   73  90  68  90 /  60  30   0   0
12N   67  85  61  87 /  60  20   0   0
SMQ   71  88  66  89 /  60  20   0   0
TTN   72  89  67  89 /  60  30   0   0
MIV   72  89  65  88 /  60  30   0   0
ACY   71  87  69  85 /  60  30   0   0
ILG   72  89  67  89 /  60  30   0   0
DOV   73  88  68  87 /  60  30   0   0
GED   73  90  68  88 /  60  30   0   0
ESN   72  89  68  88 /  60  30   0   0

.PHI...SCA CSTL WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE.

In the hours before

Special weather statement, Jun 27, 6:00 PM EDT, 2 hours 33 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ016-021>025-280200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
600 PM EDT THU JUN 27 2002

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM EDT...

A WEAK FRONT IN THE LEE OF THE APPALACHIAN MOUNTAINS COMBINED WITH
THIS AFTERNOON/S HEAT...AS WELL AS THE HIGH HUMIDITY THAT CONTINUES
IN THE AIRMASS OVER US...HAS DEVELOPED A SQUALL LINE OF STRONG TO
POSSIBLY SEVERE THUNDERSTORMS FROM THE LOWER SUSQUEHANNA VALLEY INTO
WESTERN MARYLAND. THIS LINE WILL MOVE ACROSS THE WATCH AREA DURING
THIS EVENING REACHING THE MARYLAND EASTERN SHORE BETWEEN 630 PM AND
8 PM ...DELAWARE AND SOUTHERN NEW JERSEY BETWEEN 730 PM AND 9 PM.

FOR THIS REASON THE STORM PREDICTIONS CENTER HAS ISSUED A SEVERE
THUNDERSTORM WATCH FOR MARYLAND...DELAWARE AND THE SOUTHERN THIRD
OF NEW JERSEY.

THIS WATCH INCLUDES THE FOLLOWING COUNTIES...IN SOUTHERN NEW JERSEY
SALEM...ATLANTIC...CUMBERLAND AND CAPE MAY...IN DELAWARE NEW
CASTLE...KENT AND SUSSEX AND IN MARYLAND CECIL...KENT...QUEEN
ANNES...TALBOT AND CAROLINE.

THE PRIMARY THREAT FROM ANY THUNDERSTORMS SHOULD BE VERY STRONG WIND
GUSTS...BUT HEAVY RAIN FREQUENT LIGHTNING AND LARGE HAIL ARE ALSO
POSSIBLE WITH THE THUNDERSTORMS. HEAVY RAIN COULD CAUSE LOCALIZED
FLOODING SINCE THE ATMOSPHERE IS SO HUMID THROUGH A DEEP LAYER.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN
EXCESS OF 55 MPH AND HAIL 3/4 INCH OR GREATER IN DIAMETER IN AND
CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY
ALSO ACCOMPANY ANY THUNDERSTORMS.

ADVANCE PLANNING DURING A WATCH IS ESSENTIAL. PERSONS SHOULD KNOW
WHERE TO GO AND WHAT TO DO IN THE EVENT A TORNADO WARNING IS ISSUED.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM
TO RELAY YOUR INFORMATION TO THE NATIONAL WEATHER SERVICE.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO PROVIDE FREQUENT
UPDATES THROUGH TIMELY STATEMENTS...NOAA WEATHER RADIO AND OUR
INTERNET WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS.

TFG
Special weather statement, Jun 27, 7:15 PM EDT, 1 hour 18 minutes before
NJZ010-012>015-017>020-026-027-PAZ070>071-280200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
715 PM EDT THU JUN 27 2002

...SEVERE THUNDERSTORM WATCH EXTENDED UNTIL 10 PM EDT...

A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS HAS YET TO
MOVE THROUGH THIS REGION. THIS LINE HAS HAD A HISTORY OF PRODUCING
DAMAGING WINDS IN PARTS OF EASTERN PENNSYLVANIA. THEREFORE
THE SEVERE THUNDERSTORM WATCH HAS BEEN EXTENDED UNTIL 10 PM EDT
FOR EXTREME SOUTHEAST PENNSYLVANIA AND THE CENTRAL THIRD OF NEW
JERSEY.

THIS WATCH EXTENSION INCLUDES THE FOLLOWING COUNTIES...IN EASTERN
PENNSYLVANIA...DELAWARE AND PHILADELPHIA. IN NEW JERSEY THE WATCH
EXTENSION INCLUDES SOMERSET...MIDDLESEX...MERCER...
MONMOUTH...BURLINGTON...OCEAN...CAMDEN AND GLOUCESTER AS WELL AS THE
ADJACENT COASTAL WATERS.

THE PRIMARY THREAT FROM ANY THUNDERSTORMS SHOULD BE VERY STRONG WIND
GUSTS...BUT HEAVY RAIN FREQUENT LIGHTNING AND LARGE HAIL ARE ALSO
POSSIBLE WITH THE THUNDERSTORMS. HEAVY RAIN COULD CAUSE LOCALIZED
FLOODING SINCE THE ATMOSPHERE IS SO HUMID THROUGH A DEEP LAYER.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN
EXCESS OF 55 MPH AND HAIL 3/4 INCH OR GREATER IN DIAMETER IN AND
CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY
ALSO ACCOMPANY ANY THUNDERSTORMS.

ADVANCE PLANNING DURING A WATCH IS ESSENTIAL. PERSONS SHOULD KNOW
WHERE TO GO AND WHAT TO DO IN THE EVENT A TORNADO WARNING IS ISSUED.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM
TO RELAY YOUR INFORMATION TO THE NATIONAL WEATHER SERVICE.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO PROVIDE FREQUENT
UPDATES THROUGH TIMELY STATEMENTS...NOAA WEATHER RADIO AND OUR
INTERNET WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS.

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 9:27 PM EDTSpecial Marine WarningPHI93 min
Jun 27, 9:27 PM EDTSpecial Marine WarningPHI93 min
Jun 27, 9:27 PM EDTSpecial Marine WarningPHI93 min

Nearby

Special Marine Warnings in New Jersey, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.